Alert archive / California / Frost Advisories in 2011

Frost Advisory 8, NWS San Diego, CA

December 3, 2011Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this frost advisory at Dec 3, 2011, 4:55 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 4, 2011, 12:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2011, 4:55 PM PST (00:55 UTC)
In effect from
Dec 4, 2011, 12:00 AM PST
Expired
Dec 4, 2011, 8:00 AM PST
In force
8 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2011-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2011-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3047 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WWUS76 KSGX 040055
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
455 PM PST SAT DEC 3 2011

...GUSTY NORTH TO NORTHEAST WINDS THROUGH SUNDAY MORNING...
...TEMPERATURES NEAR OR BELOW FREEZING OVERNIGHT IN WIND
PROTECTED AREAS...

.A PAIR OF LOW PRESSURE SYSTEMS MOVING SOUTHWARD THROUGH THE
GREAT BASIN AND INTO ARIZONA WILL BRING PERIODS OF GUSTY
NORTHEAST WINDS TO PORTIONS OF SOUTHERN CALIFORNIA THROUGH SUNDAY
MORNING AND THEN AGAIN LATE SUNDAY NIGHT INTO TUESDAY MORNING.
WHERE THE WIND IS NOT BLOWING...TEMPERATURES WILL FALL TO AROUND 
FREEZING OR BELOW IN WIND PROTECTED VALLEYS LATE TONIGHT.

CAZ048-041100-
/O.NEW.KSGX.FR.Y.0008.111204T0800Z-111204T1600Z/
/O.CON.KSGX.WI.Y.0045.000000T0000Z-111204T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
455 PM PST SAT DEC 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. 

* TIMING: WINDS WILL INCREASE AGAIN TONIGHT THROUGH EARLY SUNDAY
  MORNING IN THE WIND PRONE AREAS...THEN WEAKEN. TEMPERATURES WILL
  FALL TO AROUND FREEZING OR BELOW LATE TONIGHT THROUGH EARLY
  SUNDAY MORNING WHERE WINDS ARE LIGHT.

* WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS
  TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL
  FOOTHILLS.

* IMPACTS: WINDS AND WIND GUSTS THIS STRONG ARE CAPABLE OF DOWNING
  TREE LIMBS...WEAK OR DISEASED TREES...AND POWER LINES. THEY CAN
  ALSO BLOW OVER UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE
  OR HOLIDAY DECORATIONS. STRONG CROSS WINDS COULD MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.
  DEBRIS ON ROADWAYS COULD ALSO POSE A HAZARD FOR MOTORISTS.

* OUTLOOK: ALTHOUGH WINDS WILL WEAKEN ON SUNDAY...STRONG AND GUSTY
  NORTHEAST TO EAST WINDS ARE EXPECTED TO REDEVELOP AGAIN SUNDAY
  NIGHT. THIS UPCOMING EVENT HAS THE POTENTIAL TO PRODUCE STRONGER
  WINDS AND GUSTS. A HIGH WIND WATCH MAY BE NEEDED BEGINNING LATE
  SUNDAY NIGHT THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
MOTORISTS SHOULD BE ALERT AND USE EXTRA CAUTION IN WINDY AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ050-041100-
/O.NEW.KSGX.FR.Y.0008.111204T0800Z-111204T1600Z/
SAN DIEGO COUNTY VALLEYS-
455 PM PST SAT DEC 3 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY. 


* TEMPERATURES...TEMPERATURES WILL FALL INTO THE UPPER 20S AND
  LOWER 30S FOR SEVERAL HOURS IN WIND PROTECTED AREAS LATE TONIGHT
  THROUGH EARLY SUNDAY MORNING.

* IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED UNLESS
  STEPS ARE TAKEN TO PROTECT THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ042-055-057-041100-
/O.CON.KSGX.WI.Y.0045.000000T0000Z-111204T1600Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
455 PM PST SAT DEC 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. 

* TIMING: WINDS WILL INCREASE AGAIN TONIGHT AND INTO SUNDAY  
  MORNING...BEFORE QUICKLY WEAKENING.

* WINDS: AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 40
  MPH THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. LOCAL GUSTS
  UP TO 50 MPH ARE POSSIBLE IN THE WINDIEST SPOTS NEAR COASTAL
  FOOTHILLS.

* IMPACTS: WINDS AND WIND GUSTS THIS STRONG ARE CAPABLE OF DOWNING
  TREE LIMBS...WEAK OR DISEASED TREES...AND POWER LINES. THEY CAN
  ALSO BLOW OVER UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE
  OR HOLIDAY DECORATIONS. STRONG CROSS WINDS COULD MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.
  DEBRIS ON ROADWAYS COULD ALSO POSE A HAZARD FOR MOTORISTS.

* OUTLOOK: ALTHOUGH WINDS WILL WEAKEN ON SUNDAY...STRONG AND GUSTY
  NORTHEAST TO EAST WINDS ARE EXPECTED TO REDEVELOP AGAIN SUNDAY
  NIGHT. THIS UPCOMING EVENT HAS THE POTENTIAL TO PRODUCE STRONGER
  WINDS AND GUSTS. A HIGH WIND WATCH MAY BE NEEDED BEGINNING LATE
  SUNDAY NIGHT THROUGH TUESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
MOTORISTS SHOULD BE ALERT AND USE EXTRA CAUTION IN WINDY AREAS.

&&

$$

JAD
2 follow-up statements
508 
WWUS76 KSGX 040922
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
122 AM PST SUN DEC 4 2011

...STRONG GUSTY NORTH TO NORTHEAST WINDS FOR LATE TONIGHT THROUGH TUESDAY...

...COLD OVERNIGHT TEMPERATURES AND PATCHY FROST FOR COLDER...WIND
SHELTERED VALLEYS THROUGH EARLY MONDAY...

.A PAIR OF LOW PRESSURE SYSTEMS MOVING SOUTHWARD THROUGH THE
GREAT BASIN AND INTO ARIZONA WILL BRING PERIODS OF GUSTY
NORTH TO NORTHEAST WINDS TO PORTIONS OF SOUTHERN CALIFORNIA
THROUGH TUESDAY WITH COLD OVERNIGHT TEMPERATURES AND PATCHY FROST
IN COLDER WIND SHELTERED VALLEYS THROUGH EARLY MONDAY.

CAZ048-042200-
/O.CAN.KSGX.WI.Y.0045.000000T0000Z-111204T1600Z/
/O.NEW.KSGX.FR.Y.0009.111205T0600Z-111205T1600Z/
/O.NEW.KSGX.HW.A.0009.111205T1200Z-111206T0000Z/
/O.CON.KSGX.FR.Y.0008.000000T0000Z-111204T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
122 AM PST SUN DEC 4 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
MONDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
MONDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON.
THE WIND ADVISORY HAS BEEN CANCELLED. A FROST ADVISORY REMAINS IN
EFFECT UNTIL 8 AM PST THIS MORNING. 

* TIMING FOR FROST: THROUGH 8 AM...AND AGAIN LATE TONIGHT THROUGH
  EARLY MONDAY MORNING.

* LOCATION FOR FROST: COLDER WIND SHELTER LOCATIONS...MAINLY IN
  RIVERSIDE COUNTY PORTIONS OF THE INLAND EMPIRE SOUTHEAST OF THE
  91 FREEWAY.

* TEMPERATURES: TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID
  30S FOR SEVERAL HOURS THROUGH EARLY THIS MORNING IN COLDER...
  WIND SHELTERED LOCATIONS. FOR LATE TONIGHT THROUGH EARLY MONDAY
  MORNING...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S FOR
  SEVERAL HOURS IN COLDER...WIND SHELTERED LOCATIONS.

* IMPACTS FOR FROST: A FROST ADVISORY MEANS THAT FROST IS
  POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

* TIMING FOR WINDS: LOCALLY GUSTY WINDS WILL CONTINUE INTO THIS
  MORNING. STRONGER WINDS ARE EXPECTED TO TO DEVELOP TOWARDS
  MONDAY MORNING AND CONTINUE INTO MONDAY AFTERNOON. WINDS THAT
  ARE NOT QUITE AS STRONG ARE EXPECTED TO CONTINUE FOR MONDAY
  NIGHT INTO TUESDAY.

* WINDS: FOR THIS MORNING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH
  WITH GUSTS TO 35 MPH BELOW PASSES AND CANYONS. FOR LATE TONIGHT
  THROUGH MONDAY...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH
  GUSTS TO 60 MPH BELOW PASSES AND CANYONS. FOR MONDAY NIGHT
  THROUGH TUESDAY...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH BELOW PASSES AND CANYONS.

* IMPACT FOR WINDS: THE WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR
  BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ042-055-057-042200-
/O.CAN.KSGX.WI.Y.0045.000000T0000Z-111204T1600Z/
/O.NEW.KSGX.HW.A.0009.111205T1200Z-111206T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
122 AM PST SUN DEC 4 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING: LOCALLY GUSTY WINDS WILL CONTINUE INTO THIS MORNING.
  STRONGER WINDS ARE EXPECTED TO TO DEVELOP TOWARDS MONDAY MORNING
  AND CONTINUE INTO MONDAY AFTERNOON. WINDS THAT ARE NOT QUITE AS
  STRONG ARE EXPECTED TO CONTINUE FOR MONDAY NIGHT INTO TUESDAY.

* WINDS: FOR THIS MORNING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH
  WITH GUSTS TO 35 MPH BELOW PASSES AND CANYONS. FOR LATE TONIGHT
  THROUGH MONDAY...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH
  GUSTS TO 60 MPH BELOW PASSES AND CANYONS. FOR MONDAY NIGHT
  THROUGH TUESDAY...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH BELOW PASSES AND CANYONS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ050-042200-
/O.NEW.KSGX.FR.Y.0009.111205T0600Z-111205T1600Z/
/O.CON.KSGX.FR.Y.0008.000000T0000Z-111204T1600Z/
SAN DIEGO COUNTY VALLEYS-
122 AM PST SUN DEC 4 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
MONDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING. 

* TIMING: THROUGH 8 AM...AND AGAIN LATE TONIGHT THROUGH EARLY
  MONDAY MORNING.

* LOCATION: COLDER WIND SHELTER LOCATIONS...MAINLY LOWER LYING
  AREAS.

* TEMPERATURES: TEMPERATURES WILL FALL INTO THE MID 20S TO MID 30S
  FOR SEVERAL HOURS THROUGH EARLY THIS MORNING IN COLDER...WIND
  SHELTERED LOCATIONS. FOR LATE TONIGHT THROUGH EARLY MONDAY
  MORNING...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S FOR
  SEVERAL HOURS IN COLDER...WIND SHELTERED LOCATIONS.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ061-042200-
/O.NEW.KSGX.HW.A.0009.111205T1200Z-111206T0000Z/
COACHELLA VALLEY-
122 AM PST SUN DEC 4 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON. 

* TIMING: LATE TONIGHT THROUGH MONDAY.

* WINDS: AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS
  TO 60 MPH.

* LOCATION: STRONGEST WINDS MAINLY IN THE NORTH PORTION OF THE
  COACHELLA VALLEY AND NORTH OF INTERSTATE 10.

* VISIBILITY: LOCALLY REDUCED TO ONE QUARTER MILE OR LESS IN
  BLOWING DUST AND BLOWING SAND.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND
  SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
221 
WWUS76 KSGX 041559
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
759 AM PST SUN DEC 4 2011

...STRONG GUSTY NORTH TO NORTHEAST WINDS FOR LATE TONIGHT THROUGH
TUESDAY...

...COLD OVERNIGHT TEMPERATURES AND PATCHY FROST FOR COLDER...WIND
SHELTERED VALLEYS TONIGHT INTO EARLY MONDAY MORNING...

.ANOTHER AREA OF LOW PRESSURE WILL MOVE SOUTHWARD THROUGH THE
GREAT BASIN AND INTO ARIZONA TONIGHT AND ON MONDAY...BRINGING PERIODS
OF GUSTY NORTHEAST TO EAST WINDS TO PORTIONS OF SOUTHERN
CALIFORNIA ON MONDAY AND TUESDAY. MEANWHILE...COLD OVERNIGHT
TEMPERATURES AND PATCHY FROST WILL BE POSSIBLE IN COLDER WIND
SHELTERED VALLEYS AGAIN TONIGHT AND INTO EARLY MONDAY.

CAZ048-042300-
/O.EXP.KSGX.FR.Y.0008.000000T0000Z-111204T1600Z/
/O.CON.KSGX.FR.Y.0009.111205T0600Z-111205T1600Z/
/O.CON.KSGX.HW.A.0009.111205T1200Z-111206T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
759 AM PST SUN DEC 4 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM PST MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON...
...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY AFTERNOON. 

* TIMING FOR FROST: LATE TONIGHT THROUGH EARLY MONDAY MORNING.

* LOCATION FOR FROST: COLDER WIND SHELTER LOCATIONS...MAINLY IN
  RIVERSIDE COUNTY PORTIONS OF THE INLAND EMPIRE SOUTHEAST OF THE
  91 FREEWAY.

* TEMPERATURES: TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID
  30S FOR SEVERAL HOURS THROUGH OVERNIGHT TONIGHT AND INTO THE
  MORNING HOURS IN COLDER...WIND SHELTERED LOCATIONS.

* IMPACTS FOR FROST: A FROST ADVISORY MEANS THAT FROST IS
  POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

* TIMING FOR WINDS: STRONGER WINDS ARE EXPECTED TO DEVELOP MONDAY
  MORNING AND TO CONTINUE INTO MONDAY AFTERNOON. WINDS THAT ARE
  NOT QUITE AS STRONG ARE EXPECTED TO CONTINUE FOR MONDAY NIGHT
  INTO TUESDAY.

* WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH...WITH GUSTS TO 60
  MPH BELOW PASSES AND CANYONS. FOR MONDAY NIGHT THROUGH
  TUESDAY...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH BELOW PASSES AND CANYONS.

* IMPACT FOR WINDS: THE WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR
  BROKEN TREE LIMBS AND DOWNED POWER LINES. THESE WINDS CAN ALSO
  BLOW OVER UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE OR
  HOLIDAY DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ050-042300-
/O.EXP.KSGX.FR.Y.0008.000000T0000Z-111204T1600Z/
/O.CON.KSGX.FR.Y.0009.111205T0600Z-111205T1600Z/
SAN DIEGO COUNTY VALLEYS-
759 AM PST SUN DEC 4 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM PST MONDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
MONDAY. 

* TIMING: LATE TONIGHT THROUGH EARLY MONDAY MORNING.

* LOCATION: COLDER WIND SHELTER LOCATIONS...MAINLY LOWER LYING
  AREAS.

* TEMPERATURES: TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID
  30S FOR SEVERAL HOURS LATE TONIGHT THROUGH EARLY MORNING IN
  COLDER... WIND SHELTERED LOCATIONS.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ042-055-057-042300-
/O.CON.KSGX.HW.A.0009.111205T1200Z-111206T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
759 AM PST SUN DEC 4 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON. 

* TIMING: STRONGER WINDS ARE EXPECTED TO DEVELOP MONDAY MORNING
  AND TO CONTINUE INTO MONDAY AFTERNOON. WINDS THAT ARE NOT QUITE
  AS STRONG ARE EXPECTED TO CONTINUE FOR MONDAY NIGHT INTO
  TUESDAY.

* WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH...WITH GUSTS TO 60
  MPH BELOW PASSES AND CANYONS. FOR MONDAY NIGHT THROUGH
  TUESDAY...AREAS OF NORTHEAST WINDS 20 TO 30 MPH...WITH GUSTS TO
  45 MPH BELOW PASSES AND CANYONS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES. THESE WINDS CAN ALSO BLOW OVER
  UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE OR HOLIDAY
  DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ061-042300-
/O.CON.KSGX.HW.A.0009.111205T1200Z-111206T0000Z/
COACHELLA VALLEY-
759 AM PST SUN DEC 4 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON. 

* TIMING: LATE TONIGHT THROUGH MONDAY.

* WINDS: AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH...WITH
  GUSTS TO 60 MPH.

* LOCATION: STRONGEST WINDS MAINLY IN THE NORTH PORTION OF THE
  COACHELLA VALLEY AND NORTH OF INTERSTATE 10.

* VISIBILITY: LOCALLY REDUCED TO ONE QUARTER MILE OR LESS IN
  BLOWING DUST AND BLOWING SAND.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND
  SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES. THESE WINDS CAN ALSO BLOW OVER
  UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE OR HOLIDAY
  DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 3, 1:05 PM PST, 3 hours 50 minutes earlier.

Area forecast discussion, Dec 3, 1:05 PM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PST SAT DEC 3 2011

.SYNOPSIS...
A PAIR OF LOW PRESSURE SYSTEMS MOVING SOUTHWARD THROUGH THE GREAT
BASIN AND ACROSS ARIZONA WILL BRING PERIODS OF GUSTY NORTH TO
NORTHEAST WINDS THROUGH TONIGHT AND THEN AGAIN ON MONDAY.  WARM
CONDITIONS WILL THEN DEVELOP FOR MIDWEEK UNDER HIGH PRESSURE...WITH
WEAK OFFSHORE FLOW POSSIBLE.  HOWEVER...WEAK ONSHORE FLOW MAY RETURN
THE LATTER PART OF WORK WEEK...WITH SOME RETURN OF NIGHT AND MORNING
COASTAL LOW CLOUDS AND MINOR COOLING POSSIBLE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER LEVEL LOW CENTERED
OVER THE CALIFORNIA AND ARIZONA BORDER THIS AFTERNOON...WITH THE DRY
COLD FRONT ASSOCIATED WITH THIS SYSTEM MOVING ACROSS SOUTHERN
CALIFORNIA.  AT THIS TIME...VISIBLE IMAGERY SHOWS THIS WELL...WITH A
FEW CONVECTIVE SHOWERS OVER SOUTHERN AND EASTERN SAN DIEGO COUNTY.
PRECIPITATION AMOUNTS HAVE BEEN EXTREMELY LIGHT...WITH ONLY TRACE
AMOUNTS OR A HUNDREDTH OF AN INCH REPORTED.  AREAS NORTH OF THE
FRONT ARE CONTINUING TO SEE NORTH TO NORTHEAST WINDS AND MUCH DRIER
CONDITIONS.  IN FACT...DEW POINTS ARE FALLING INTO THE SINGLE DIGITS
ACROSS THE INLAND EMPIRE...COASTAL ORANGE COUNTY...AND NOW PORTIONS
OF SAN DIEGO COUNTY.  MEANWHILE...THE WINDS THIS AFTERNOON ARE MORE
WIDESPREAD THAN THIS MORNING...BUT NOT QUITE AS STRONG.  THESE WINDS
SHOULD INCREASE AGAIN LATE THIS EVENING AND OVERNIGHT...ESPECIALLY
OVER THE INLAND EMPIRE...THE ORANGE COUNTY COAST...AND THE SANTA ANA
MOUNTAINS.  SOME LOCALLY GUSTY WINDS MAY BE POSSIBLE FURTHER SOUTH
TONIGHT THROUGH THE FAVORED CANYONS AND PASSES...BUT DO NOT EXPECT
THE SAME KIND OF STRENGTH AS NORTHERN AREAS.  THEREFORE...THE WIND
ADVISORIES FOR THE NORTHERN AREAS LOOK GOOD THROUGH EARLY TOMORROW
MORNING.  ALTHOUGH THESE WINDS WILL HELP OVERNIGHT TEMPERATURES FROM
FALLING LIKE A ROCK...IT WILL STILL FEEL CHILLY TONIGHT...WITH WIND
SHELTERED AREAS FEELING DOWN RIGHT COLD.  AS THIS SYSTEM SHIFTS EAST
ON SUNDAY...WINDS WILL DECREASE ACROSS THE REGION DURING THE MORNING
HOURS.  TEMPERATURES WILL ALSO WARM A BIT OVER TODAY...BUT REMAIN
BELOW NORMAL FOR MOST OF THE REGION.

ANOTHER INSIDE SLIDER OR SECONDARY LOW WILL THEN DIG AND RETROGRADE
OVER ARIZONA LATE SUNDAY AND MONDAY...BRINGING MORE COLD AIR TO THE
REGION AS WELL AS THE POTENTIAL FOR EVEN GUSTIER NORTHEAST TO EAST
WINDS.  AT THIS TIME...THE 12Z NAM IS SHOWING THAT THE SURFACE
GRADIENTS AND THE UPPER LEVEL WIND SUPPORT WILL BE STRONGER WITH
THIS NEXT SYSTEM...WHILE THE 12Z GFS AND ECMWF ARE SHOWING A SIMILAR
STRENGTH TO THE CURRENT SYSTEM OR MAYBE EVEN SLIGHTLY STRONGER
EVENT.  THEREFORE...THINK MORE WIND PRODUCTS WILL BE NEEDED FOR
MONDAY AND MONDAY NIGHT...BUT IT IS STILL TO EARLY TO TELL WHICH
KIND.  THIS SYSTEM ALSO LOOKS MUCH DRIER GIVEN THE POSITION...SO
WILL NEED TO WATCH THE DEVELOPMENT OF THIS NEXT SYSTEM CLOSELY.

HIGH PRESSURE WILL THEN TRY TO BUILD BACK ACROSS THE REGION FOR
TUESDAY AND WEDNESDAY...BEFORE DIGGING ANOTHER TROUGH OF LOW
PRESSURE OVER THE WEST FOR THE LATTER PART OF THE WORK WEEK.
HOWEVER...THE MODEL CONSISTENCY HAS NOT BEEN THAT GREAT...SO FOR NOW
WILL KEEP THE IDEA OF WARMER AND DRIER...WITH LIGHTER OFFSHORE WINDS
THROUGH WEDNESDAY.  IT LOOKS LIKE WEAK ONSHORE FLOW MAY DEVELOP FOR
THURSDAY AND FRIDAY...WITH SOME RETURN OF COASTAL LOW CLOUDS AND FOG
AND MINOR COOLING.  IT LOOKS LIKE HIGH PRESSURE MAY TRY TO
REESTABLISH ITSELF FOR THE WEEKEND.  EITHER WAY...CONDITIONS LOOK
DRY FOR NOW.

&&

.AVIATION...
032100Z...OFFSHORE WINDS WILL BE THE MAIN CONCERN THROUGH THE NIGHT
UNTIL ABOUT 16Z SUNDAY FOR KONT...KSNA...KPSP AND KTRM. SOME LOW
LEVEL WIND SHEAR CAN BE EXPECTED WHERE AND WHEN THOSE WINDS DO NOT
QUITE SURFACE...ALONG WITH UPDRAFTS AND DOWNDRAFTS NEAR TERRAIN
MAINLY BELOW CAJON PASS. OTHERWISE MOSTLY CLEAR SKIES ARE EXPECTED
THROUGH SUNDAY. ANOTHER EPISODE OF STRONG NORTHEAST WINDS IS
EXPECTED SUNDAY NIGHT THROUGH EARLY TUESDAY.

&&

.FIRE WEATHER...
VERY DRY CONDITIONS WILL DEVELOP OVER SOUTHERN CALIFORNIA THE NEXT
COUPLE OF DAYS.  AS A SECONDARY SYSTEM DIGS SOUTH ACROSS THE GREAT
BASIN AND INTO ARIZONA ON SUNDAY NIGHT AND MONDAY...IT WILL TRIGGER
MORE GUSTY NORTHEAST TO EAST WINDS TO SOUTHERN CALIFORNIA.  THIS
COMING WIND EVENT WILL BE SIMILAR TO TODAY...WITH THE POTENTIAL TO
BE EVEN STRONGER.  GIVEN THE DRY CONDITIONS IN PLACE AND GUSTY
CONDITIONS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE INLAND
EMPIRE...THE SANTA ANA MOUNTAINS AND FOOTHILLS...AND THE ORANGE
COUNTY COASTAL AREAS FOR MONDAY AND MONDAY NIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FIRE WEATHER WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
     NIGHT FOR THE ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO
     AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA
     MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE
     CLEVELAND NATIONAL FOREST.

     WIND ADVISORY UNTIL 8 AM PST SUNDAY FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
     BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
     SANTA ANA MOUNTAINS AND FOOTHILLS.

PZ...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...MM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 1:22 AM PSTFrost AdvisorySGXRiverside, San Bernardino, San Diego31 hr
Dec 4, 1:22 AM PSTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego12 hr
Dec 4, 1:35 PM PSTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego24 hr
Dec 4, 1:35 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego48 hr
Dec 4, 1:40 PM PSTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego50 hr

Nearby

Frost Advisories in California, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.